An older client with prostatic enlargement takes trihexyphen… | MyMerci
More questions like thisTry ›
Medication Administration

An older client with prostatic enlargement takes trihexyphenidyl and develops confusion, dry mouth, blurred vision, and inability to urinate. Which action should the nurse take?

Explanation
Confusion, dry mouth, blurred vision, and acute urinary retention are consistent with excessive anticholinergic effects from trihexyphenidyl. Older adults have increased sensitivity, and prostatic enlargement raises the risk of urinary obstruction. The nurse should hold the medication, notify the prescriber promptly, assess bladder distention and vital signs, and anticipate a dose or treatment reassessment. Additional medication, independent ambulation, fluid restriction, and delayed reporting are unsafe.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.